MAUDE Adverse Event Report: KANEKA CORPORATION CROSSTELLA OTW; CROSSTELLA OTW PTA BALLOON DILATATION CATHETER

KANEKA CORPORATION CROSSTELLA OTW; CROSSTELLA OTW PTA BALLOON DILATATION CATHETER
Catalog Number BD-F50200LW
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The proximal end of the catheter was cut.The balloon was broken in the circumferential direction at 115mm from the distal tip.The inner shaft was elongated and was broken at the 17mm from the distal tip.The distal radiopaque marker had moved to the distal side.Since the inner shaft was extremely stretched, it was not possible to pull out the guide wire.The proximal radiopaque marker was missing.The device history records (dhr) of the device concerned was reviewed: the production lot, to which the device concerned belongs, passed all in-process inspections for every product, and the finished product inspections on representative samples based on sampling plan.No nonconformity or abnormality in the manufacturing processes of the device concerned was found.Probable cause(s) and our comment: the cause of this case was speculated as follows: the balloon was scratched in the circumferential direction at a hard portion such as a stent edge and was ruptured by the load during dilation.Then the operator carefully pulled out the balloon by changing the concomitant device, etc.However, the balloon was broken in the circumferential direction, so the balloon was caught at the breakage part on the distal tip of the sheath.Then the balloon and the inner shaft were broken.On the other hand, the balloon is designed to break in the longitudinal direction under the condition of free inflation without any restriction.However, once the balloon is scratched in the circumferential direction due to lesion etc.And it ruptured, then while pulling out, the breakage part is caught at the distal tip of the concomitant device such as sheath.Finally, the balloon and the inner shaft may be broken and left in the body.
 
Event or Problem Description
In-stent restenosis lesion in left sfa.The catheter was approached to the lesion using destination sheath from the right femoral artery.When the balloon was dilated at 12 atm at the lesion, it was ruptured and could not be removed.The operator tried to pull the balloon into the sheath after bringing the distal tip of the sheath as close to the balloon as possible, but the operator couldn't do it.After that, the 6 fr sheath was replaced with 8fr and it was attempted to withdraw the balloon with snare, but it could not be done.Finally, while the catheter was continuously pulled out, the balloon was broken near the punctured part.

Brand Name
CROSSTELLA OTW
Common Device Name
CROSSTELLA OTW PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18
nakanoshima, kita-ku
osaka-city, osaka 530-8 288
JA  530-8288
MDR Report Key8494202
Report Number3002808904-2019-00008
Device Sequence Number16556912
Product Code LIT
UDI-Device Identifier04540778162334
UDI-Public04540778162334
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Physician Assistant
Type of Report Initial
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue NumberBD-F50200LW
Device Lot NumberSP019316
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2019
Initial Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;